# SDR 2010FA0000993

- Difficulty date: June 14, 2010
- Submitted: September 9, 2010
- Operation: General aviation
- Aircraft: N47629
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703412
- Aircraft time: 3,062 hours
- Engine: Cont TSIO360*
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Cover
- Part number: 8747702
- Condition: Bent
- Location: Fuel Strainer
- Part time: 3,062 hours
- Component: Gascolator
- Component part number: 3571503
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING THE CLIMB OUT, AT APPROX 4200 AGL, ONE SIDE OF THE WIRE BAIL ON THE FIREWALL MOUNTED GASCOLATOR CAME OUT OF THE FUEL STRAINER COVER.  THIS ALLOWED ENGINE DRIVEN PUMP TO SUCK AIR INTO THE SYS WHICH RESULTED IN A LOSS OF FUEL PRESSURE TO THE POINT THE ENGINE FLOW DIVIDER SHUT DOWN THE FUEL FLOW TO THE INJECTORS.  ACFT WAS TOTALED DURING THE OFF AIRPORT LANDING IN A CORN FIELD.  POST ACCIDENT INSP REVEALED FUEL STRAINER COVER WAS DISTORTED FROM OVER TORQUING THE RETAINING NUT.  THE MM DOES NOT SPECIFY A TIGHTENING PROCEDURE OR TORQUE VALUE.  THIS IDENTICAL PROBLEM HAS BEEN FOUND ON NUMEROUS OTHER ACFT IN THE PAST.  MANY MECHANICS SAFETY WIRE BAIL TO PREVENT THIS FROM OCCURING EVEN THOUGH IT IS NOT CONTAINED IN THE MM.
